Alert archive / Kentucky / Flash Flood Warnings in 2023

Flash Flood Warning 9, NWS Louisville, KY

January 12, 2023Marion County, Taylor County, Washington County, Kentucky

NWS Louisville, KY issued this flash flood warning at Jan 12, 2023, 11:35 AM EST for Marion County, Taylor County, Washington County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 12, 2023, 11:35 AM EST (16:35 UTC)
Expired
Jan 12, 2023, 2:45 PM EST
In force
3 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Marion County, KY, Taylor County, KY, Washington County, KY

The radar

The Louisville radar (KLVX), 74 km from the middle of the area, began a volume at 16:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 4.6 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2023-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 335 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2023-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 295 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
335 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
788 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
295 m²/s²
0-3 km storm-relative helicity
314 m²/s²
Significant tornado parameter
0.6
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted.

113 
WGUS53 KLMK 121635
FFWLMK
KYC155-217-229-121945-
/O.NEW.KLMK.FF.W.0009.230112T1635Z-230112T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Louisville KY
1135 AM EST Thu Jan 12 2023

The National Weather Service in Louisville has issued a

* Flash Flood Warning for...
  Central Marion County in central Kentucky...
  Northwestern Taylor County in central Kentucky...
  Southeastern Washington County in central Kentucky...

* Until 245 PM EST.

* At 1135 AM EST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Campbellsville, Lebanon, Springfield, Bradfordsville, Mackville, 
  Calvary, Greenbriar, Belltown, New Market and Phillipsburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3747 8547 3750 8543 3751 8543 3771 8521
      3775 8509 3770 8502 3768 8502 3731 8528
      3742 8552

FLASH FLOOD...RADAR INDICATED

$$

RJS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jan 12, 10:42 AM EST, 53 minutes earlier.

Area forecast discussion, Jan 12, 10:42 AM EST, 53 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
1042 AM EST Thu Jan 12 2023

.Mesoscale Update...
Issued at 1035 AM EST Thu Jan 12 2023

Initial line of storms has pushed east of the Bluegrass region, with
isolated instances of damage reported this morning. Another line
segment working its way across south-central Kentucky into the I-65
corridor still shows some severe potential, but north of the
Bluegrass Parkway the environment is mostly worked over. Sfc winds
have veered sufficiently that tornado potential has diminished, but
damaging wind gusts are still on the table. There's a residual east-
west boundary trying to lift northward, which does give some pause,
so will take a conservative approach to clearing counties from WW
16. Will keep it in place from Elizabethtown and Lexington
southward.

Issued at 845 AM EST Thu Jan 12 2023

Broken line of strong to severe storms moving across central
Kentucky this morning, with the SVR threat shifting from hail
earlier to wind and even brief spin-up tornadoes as instability
becomes more sfc-based. Most of the velocity signatures have been
messy, but a few short-lived couplets did prompt two Tornado
Warnings within the past 30-45 min.

Storms are moving into an increasingly favorable environment in
south-central Kentucky, with about 500 J/kg of sfc-based CAPE (but
still about 75 CIN) and effective bulk shear pushing 60 kt. The
eastward progression has been a bit quicker than previously
expected, so the window for SVR might remain open long enough to
extend the SVR threat into the I-75 corridor, with a low but non-
zero tornado threat. Therefore we will expand WW 16 into the rest of
our eastern counties, while clearing behind the line in southern
Indiana and west of I-65 in Kentucky.

&&

.Short Term (Now through Thursday Night)...
Issued at 255 AM EST Thu Jan 12 2023

...Strong to Severe Storms possible Today...

*********************************************************************

Key Messages:

 - Several waves of showers with embedded strong-to-severe
thunderstorms are expected between now and mid-afternoon today.
Damaging winds are the main severe threat, with severe hail (>1")
and an isolated tornado possible.

 - Total rainfall between now and tonight will range from 0.5-1.5"
on average, with isolated 2"+ amounts possible where training of
heavy showers/storms occurs.

 - Temperatures drop Thursday night with lingering moisture expected
to produce a few snow showers by sunrise Friday.

*********************************************************************

Discussion:

Conditions are mild, but quiet across central KY and southern IN at
this hour, though this is expected to change as a cluster of showers
and thunderstorms presently near the confluence of the MS and OH
rivers moves into our vicinity over the next several hours. These
showers and storms are associated with a developing sfc low near the
MO/AR border which will track northeastward into the Ohio Valley
during the day on Thursday. Ahead of the sfc low, a low-level jet
and associated 850- and 925-mb theta-E plumes will surge northward
into the area, preconditioning the atmosphere with additional
moisture and instability. A corridor of PWAT values in excess of 1"
and MUCAPE of 500-1000+ J/kg will stream across the area between now
and sunrise, gradually weakening in magnitude as it moves east of
the I-65 corridor. This should give sufficient fuel to ongoing
convection, with additional new convection also possible along the
leading edge of this moisture/instability surge. With the initial
wave of storms over the next several hours, the near-sfc layer
should be stable, with recent AMDAR soundings from SDF showing much
of the current instability coming from above an elevated mixed layer
at around 800 mb. This would allow for severe hail to be the main
threat with any storms, especially given model soundings showing 0
to -20 deg C layer lapse rates on the order of 8 deg C/km.

After sunrise today, persistent low-level warm/moisture advection
will try to erode the near-sfc stable layer away, especially across
southern KY. There appears to be a window on current hi-res guidance
between 14-18Z where 500-1000 J/kg SBCAPE could be realized for
areas along and south of I-64, with sufficient shear and helicity
(50+ kt. effective bulk shear and 150-200 m2/s2 effective SRH) and
favorable low-level hodographs for an isolated tornado or two. This
will be a narrow window, as the sfc pressure trough will quickly be
veering winds around to W/NW, eliminating the necessary low-level
helicity for tornadogenesis. Once sufficient low-level veering
occurs, the severe threat should transition to exclusively damaging
straight-line winds, which will also be the predominant severe
threat over the course of this entire event. The severe threat will
end from NW to SE as colder NW winds rush in behind the sfc cold
front. The "all clear" should occur shortly after lunch for areas
north of the Parkways, with a lingering low-end severe threat until
just before sunset.

In total, rainfall amounts will range from a half an inch to an inch
and a half on average. However, if any cells/line of storms arrange
themselves parallel to the low-level jet axis, isolated swaths of 2"
or higher are possible due to training. While isolated flooding
issues cannot be ruled out, expect area basins to be able to handle
this amount of rainfall.

After sunset tonight, temperatures will fall steadily through the
40s and into the 30s across the area. Residual low-level moisture
and steep low-level lapse rates will contribute to the advent of a
few rain (and eventually snow) showers, also aided by a fetch off of
Lake Michigan. Hi-resolution data suggests that narrow bands of
moderate precipitation are possible, especially toward sunrise
Friday. However, confidence in placement of any heavier bands is
very low at this time, so will just blanket the region in a 20-30
PoP for rain/snow showers leading into the extended forecast period.

.Long Term (Friday through Wednesday)...
Issued at 250 AM EST Thu Jan 12 2023

Key Messages:

- Lingering snow showers through Friday, lasting into Friday night

- High pressure and pleasant weather this weekend

- Another low pressure system will impact the area on Monday-
Tuesday and bring showers and storms along the cold front

Friday - Friday Night...

Look for a pretty raw day on Friday as gusty NW winds (25 to 30 mph)
and a lingering stratus deck help to keep temps near steady in the
low to mid 30s. With the aid of the winds, wind chills will be in
the 20s. There has been a pretty consistent signal for lingering low
moisture in the 1000-800 mb layer, with some aid from a favorable
and persistent fetch off Lake Michigan to keep the moisture supply
going. Given pretty steep low level lapse rates, and the saturation
up to around -10C through Friday, we'll see scattered snow showers
through the day, with perhaps a few "lake enhanced" (from a moisture
perspective) bands that have been showing up consistently on the
higher res data. Any of those more pronounced and persistent bands
would have some slightly deeper moisture that would saturate just a
bit deeper into the bottom of the DGZ, which will give some slightly
better rates. Still, overall accumulations through the day on Friday
will be tough given temps at or just above freezing. It will take
pockets of briefly heavier rates and/or a few more persistent bands
aided by the moisture fetch. Will continue to call for a dusting
possible in spots through the day, but could see some locally higher
amounts in our far eastern CWA where you start to get some better
upslope enhancement.

As we move into Friday evening and overnight, better chances for
some light accums should occur as temps fall into the 20s. The same
setup persists, but this will be mainly east of I-65 by this time as
we start to dry out west of I-65. Where snow showers linger, could
pick up an additional dusting to half an inch of snowfall,
especially toward the I-75 corridor. Overall, think there is a
chance of a dusting to a half an inch storm total for most east of
the I-65 corridor. However, there is enough of a signal in the
higher res data to expect up to an inch somewhere in a narrow swath
or two between the I-65 and I-75 corridors where that lake enhanced
fetches set up and persist Friday/Friday night. Will have this
reflected in our Prob Snow graphics with an increase in probs for 1".

Saturday - Sunday Night...

Surface high pressure and progressive, but amplified, upper ridging
will dominate the region through the weekend. This will lead to
mostly clear and dry weather with temperatures also recovering
quickly. After Saturday highs a degree or two on either side of 40,
Sunday highs climb back to the upper 40s and low 50s. Saturday night
will still be cold with lows well into the 20s for most, however
will already see milder lows for Sunday night as steady S winds and
increasing sky cover keep things milder.

Monday - Wednesday...

Still looking pretty good for widespread rainfall to overtake the
region through the day on Monday, ahead of a shortwave and the
associated surface low moving into the mid Mississippi River Valley
and upper Midwest. Perhaps we could see a few rumbles of thunder,
but this looks to be largely a rain event. Not concerned about any
stronger storm threat either given that dew points look to remain in
the 40s. Already have categorical pops going for Monday, and expect
a good .5" to .75" for much of the area if current data holds.

We should be drying out from west to east by Tuesday morning with
high pressure and unremarkable zonal flow aloft briefly taking hold
into Wednesday. The next system could arrive by later Wednesday into
Thursday, and looking at the pattern, this could be the next one to
watch for a potential strong or severe storm threat. Mild conditions
in the 50s and low 60s persist at least through mid to late week
ahead of that next system.

&&

.Aviation (12Z TAF Issuance)
Issued at 650 AM EST Thu Jan 12 2023

Impacts: MVFR/IFR ceilings, showers and storms Thursday morning
(with visibility reductions), wind shift from S/SE to NW

Discussion: An area of low pressure is moving across the Ohio Valley
this morning, with a cold front expected to swing through the region
later this afternoon. So far this morning, guidance has struggled to
capture the exact trends in ceilings, with guidance generally being
too pessimistic. Have adjusted ceilings upward from previous
forecast, with categories likely to bounce around over the next
several hours. Any stronger thunderstorms which pass across
terminals between now and this afternoon will likely reduced
visibilities to MVFR/IFR levels, though confidence in exact timing
of TS remains low.

There is higher confidence in cold frontal passage between 15-20Z,
which will cause winds to veer around from S/SE to NW. Gusts as high
as 25-30 kt are possible during the afternoon and evening hours
Thursday before a gradual easing of winds happens well after sunset.
Toward the end of the current forecast period, some light snow
showers are possible, first at HNB and BWG before working eastward
to SDF and LEX. Confidence in timing/coverage of snow showers
remains low, so have refrained from mention at this time, but
generally expect SNSH to hold off until after 06Z Friday.

Confidence: Low in ceilings, Low in TS, Medium-High in winds/wind
shift, Medium-Low in visibilities (especially in TS).

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Mesoscale...RAS
Short Term........CSG
Long Term.........BJS
Aviation..........CSG
Hazardous weather outlook, Jan 12, 6:03 AM EST, 5 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
603 AM EST Thu Jan 12 2023

INZ076>079-083-KYZ036-037-041>043-048-049-056-057-067-078-082-131115-
Orange-Washington-Scott-Jefferson-Dubois-Harrison-Fayette-Bourbon-
Nicholas-Jessamine-Clark-Garrard-Madison-Lincoln-Russell-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
Georgetown, Cynthiana, Lexington, Paris, Carlisle, Nicholasville,
Winchester, Lancaster, Richmond, Stanford, Jamestown, and Albany
603 AM EST Thu Jan 12 2023 /503 AM CST Thu Jan 12 2023/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Today and Tonight.

Multiple rounds of showers and thunderstorms will move across the
area this morning and into the early afternoon hours. A few of the
storms may become strong-to-severe, with damaging wind gusts being
the main severe threat. Isolated large hail is also possible, and one
or two brief tornadoes cannot be ruled out, though the overall threat
is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today.

GENERAL STORM MOTION OF THE DAY:

Storms will move from southwest to northeast at 40 to 50 mph.

Any users of this storm motion must be aware that thunderstorm activity
can be erratic and constantly evolving.  Please use this with caution
and be prepared for changing conditions.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

INZ084-089>092-KYZ023>035-038>040-045>047-053>055-061>066-070>077-
081-131115-
Crawford-Perry-Harrison-Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-
Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-
Franklin-Spencer-Anderson-Woodford-Nelson-Washington-Mercer-Larue-
Marion-Boyle-Butler-Edmonson-Hart-Green-Taylor-Casey-Logan-Warren-
Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Cumberland-
Including the cities of English, Tell City, Corydon, New Albany,
Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg,
Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville,
La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort,
Taylorsville, Lawrenceburg, Versailles, Bardstown, Springfield,
Harrodsburg, Hodgenville, Lebanon, Danville, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Russellville, Bowling Green, Franklin, Providence, Scottsville,
Glasgow, Tompkinsville, Edmonton, Columbia, and Burkesville
603 AM EST Thu Jan 12 2023 /503 AM CST Thu Jan 12 2023/

...SEVERE THUNDERSTORM WATCH 16 IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Today and Tonight.

Multiple rounds of showers and thunderstorms will move across the
area this morning and into the early afternoon hours. A few of the
storms may become strong-to-severe, with damaging wind gusts being
the main severe threat. Isolated large hail is also possible, and one
or two brief tornadoes cannot be ruled out, though the overall threat
is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today.

GENERAL STORM MOTION OF THE DAY:

Storms will move from southwest to northeast at 40 to 50 mph.

Any users of this storm motion must be aware that thunderstorm activity
can be erratic and constantly evolving.  Please use this with caution
and be prepared for changing conditions.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

CSG/BJS

In the hours before

Local storm report, Jan 12, 11:04 AM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1104 AM EST THU JAN 12 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     FLOOD            2 NW MT. SALEM          37.42N 84.80W
01/12/2023                   LINCOLN            KY   TRAINED SPOTTER

            SPOTTER REPORTED WATER ON ROADS WITH HWY 198
            AND 518 AS WELL AS NORRIS ROAD SOUTHEAST OF
            HUSTONVILLE. ROADS WERE NOT YET CLOSED.

&&

RJS
Special weather statement, Jan 12, 11:13 AM EST, 22 minutes before
Special Weather Statement
National Weather Service Louisville KY
1113 AM EST Thu Jan 12 2023

KYZ046>048-054>056-064>067-077-121645-
Boyle KY-Mercer KY-Jessamine KY-Marion KY-Taylor KY-Washington KY-
Lincoln KY-Garrard KY-Casey KY-Adair KY-Green KY-
1113 AM EST Thu Jan 12 2023

...Strong thunderstorms will impact portions of Lincoln, southern
Mercer, northwestern Garrard, central Green, Marion, Taylor, central
Jessamine, southeastern Washington, Boyle, northern Casey and north
central Adair Counties through 1145 AM EST/1045 AM CST/...

At 1113 AM EST/1013 AM CST/, Doppler radar was tracking strong
thunderstorms along a line extending from near Lebanon to near
Greensburg. Movement was northeast at 90 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Lebanon and Springfield around 1120 AM EST.
  Danville around 1130 AM EST.

Other locations in the path of these storms include Harrodsburg,
Nicholasville and Stanford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 100 PM EST/noon
CST/ for south central and central Kentucky.

&&

LAT...LON 3736 8463 3719 8563 3764 8538 3794 8451
TIME...MOT...LOC 1613Z 245DEG 79KT 3759 8532 3725 8553

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

ALL
Local storm report, Jan 12, 11:14 AM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1114 AM EST THU JAN 12 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     HAIL             1 SW MEREDITH           37.39N 86.24W
01/12/2023  E1.00 INCH       GRAYSON            KY   PUBLIC

            QUARTER (1.0 INCH) SIZED HAIL FELL NEAR A
            DOLLAR GENERAL SOUTH OF PEONIA.

&&

SRM
Local storm report, Jan 12, 11:21 AM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1121 AM EST THU JAN 12 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 AM     TSTM WND DMG     3 NNE DANVILLE          37.68N 84.74W
01/12/2023                   BOYLE              KY   EMERGENCY MNGR

            MAJOR DAMAGE TO NEW GARAGE, MINOR DAMAGE TO
            BARNS, HOMES, AND TREES DOWN NEAR WATERWORKS
            ROAD OUTSIDE OF DANVILLE.

&&

SRM
Special weather statement, Jan 12, 11:24 AM EST, 11 minutes before
Special Weather Statement
National Weather Service Louisville KY
1024 AM CST Thu Jan 12 2023

KYZ062-063-071-073-074-076-121700-
Hart KY-Metcalfe KY-Warren KY-Allen KY-Edmonson KY-Barren KY-
1024 AM CST Thu Jan 12 2023

...A strong thunderstorm will impact portions of southwestern Hart,
northwestern Allen, southeastern Warren, northern Barren, west
central Metcalfe and southeastern Edmonson Counties through 1100 AM
CST...

At 1024 AM CST, Doppler radar was tracking a strong thunderstorm near
Mount Victor, moving northeast at 50 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Munfordville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until noon CST for
south central and central Kentucky.

&&

LAT...LON 3682 8632 3698 8645 3734 8596 3704 8565
TIME...MOT...LOC 1624Z 232DEG 46KT 3697 8630

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

CJP
Local storm report, Jan 12, 11:28 AM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1128 AM EST THU JAN 12 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0904 AM     TSTM WND DMG     2 WNW HARRODSBURG       37.78N 84.88W
01/12/2023                   MERCER             KY   EMERGENCY MNGR

            DAMAGE TO HOMES, BARNS, TREES, AND FENCES
            ALONG PORTIONS OF CORNISHVILLE ROAD.

&&

SRM

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 5:17 AM ESTSevere Thunderstorm WarningLMKBreckinridge, Meade28 min
Jan 12, 5:21 AM ESTSevere Thunderstorm WarningLMKJefferson, Oldham, Trimble24 min
Jan 12, 5:39 AM ESTSevere Thunderstorm WarningLMKHenry, Oldham, Trimble36 min
Jan 12, 5:42 AM ESTSevere Thunderstorm WarningLMKMeade20 min
Jan 12, 5:44 AM ESTSevere Thunderstorm WarningLMKOldham, Trimble31 min
Jan 12, 5:56 AM ESTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Ohio34 min
Jan 12, 6:32 AM ESTSpecial Weather StatementLMKBreckinridge, Hancock, Meade, Ohio43 min
Jan 12, 6:44 AM ESTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hancock, Ohio31 min
Jan 12, 6:56 AM ESTSpecial Weather StatementLMKMeade34 min
Jan 12, 7:00 AM ESTSevere Thunderstorm WarningLMKBullitt, Hardin, Jefferson, Meade30 min
Jan 12, 7:03 AM ESTAreal Flood AdvisoryLMKBreckinridge, Hancock, Meade3 hr
Jan 12, 7:05 AM ESTSevere Thunderstorm WarningLMKButler, Edmonson, Grayson, Ohio25 min
Jan 12, 7:13 AM ESTSpecial Weather StatementLMKButler32 min
Jan 12, 7:17 AM ESTSpecial Weather StatementLMKBullitt28 min
Jan 12, 7:19 AM ESTSevere Thunderstorm WarningLMKBourbon, Harrison, Nicholas26 min
Jan 12, 7:28 AM ESTSpecial Weather StatementLMKGrayson, Hardin32 min
Jan 12, 7:31 AM ESTSpecial Weather StatementLMKOldham29 min
Jan 12, 7:34 AM ESTSpecial Weather StatementLMKMeade26 min
Jan 12, 7:38 AM ESTSevere Thunderstorm WarningLMKButler, Edmonson, Grayson, Warren37 min
Jan 12, 7:47 AM ESTSevere Thunderstorm WarningLMKBullitt, Hardin, Larue, Nelson28 min
Jan 12, 7:48 AM ESTSpecial Weather StatementLMKJefferson, Oldham27 min
Jan 12, 7:57 AM ESTSpecial Weather StatementLMKShelby, Spencer33 min
Jan 12, 8:00 AM ESTSpecial Weather StatementLMKTrimble30 min
Jan 12, 8:08 AM ESTSevere Thunderstorm WarningLMKHardin, Larue, Marion, Nelson, Washington37 min
Jan 12, 8:09 AM ESTSpecial Weather StatementLMKGreen, Hart36 min
Jan 12, 8:14 AM ESTTornado WarningLMKLarue, Marion, Nelson, Washington31 min
Jan 12, 8:15 AM ESTAreal Flood AdvisoryLMKBreckinridge, Henry, Jefferson, Meade, Oldham, Shelby and 1 more3 hr
Jan 12, 8:28 AM ESTTornado WarningLMKAnderson, Nelson, Spencer, Washington22 min
Jan 12, 8:41 AM ESTSevere Thunderstorm WarningLMKBoyle, Marion, Mercer, Washington34 min
Jan 12, 8:42 AM ESTSevere Thunderstorm WarningLMKAdair, Boyle, Casey, Green, Hart, Larue and 3 more33 min
Jan 12, 8:48 AM ESTTornado WarningLMKBoyle, Garrard, Jessamine, Mercer, Washington, Woodford27 min
Jan 12, 8:51 AM ESTSpecial Weather StatementLMKFranklin, Scott39 min
Jan 12, 9:03 AM ESTSevere Thunderstorm WarningLMKAnderson, Fayette, Franklin, Jessamine, Mercer, Scott and 3 more27 min
Jan 12, 9:09 AM ESTSevere Thunderstorm WarningLMKBoyle, Clark, Fayette, Garrard, Jessamine, Lincoln and 3 more36 min
Jan 12, 9:12 AM ESTSpecial Weather StatementLMKCasey, Lincoln33 min
Jan 12, 9:14 AM ESTTornado WarningLMKBoyle, Clark, Fayette, Garrard, Jessamine, Madison and 2 more31 min
Jan 12, 9:26 AM ESTSevere Thunderstorm WarningLMKBourbon, Fayette, Franklin, Harrison, Nicholas, Scott and 1 more34 min
Jan 12, 9:27 AM ESTSpecial Weather StatementLMKHarrison33 min
Jan 12, 9:42 AM ESTAreal Flood AdvisoryLMKBarren, Butler, Edmonson, Grayson, Logan, Simpson and 1 more3 hr
Jan 12, 9:42 AM ESTTornado WarningLMKClark, Madison12 min
Jan 12, 9:54 AM ESTSevere Thunderstorm WarningLMKBourbon, Harrison, Nicholas23 min
Jan 12, 9:58 AM ESTSpecial Weather StatementLMKButler, Edmonson, Grayson32 min
Jan 12, 10:27 AM ESTAreal Flood AdvisoryLMKAdair, Barren, Boyle, Casey, Clark, Edmonson and 15 more4 hr
Jan 12, 10:28 AM ESTSevere Thunderstorm WarningLMKEdmonson, Grayson, Hardin, Hart, Larue32 min
Jan 12, 10:51 AM ESTSpecial Weather StatementLMKGreen, Hart, Larue24 min
Jan 12, 11:13 AM ESTSpecial Weather StatementLMKBoyle, Casey, Green, Jessamine, Lincoln, Marion and 2 more32 min
Jan 12, 11:24 AM ESTSpecial Weather StatementLMKBarren, Warren36 min
Jan 12, 11:42 AM ESTSpecial Weather StatementLMKAdair, Boyle, Casey, Garrard, Jessamine, Lincoln and 2 more33 min
Jan 12, 12:10 PM ESTSpecial Weather StatementLMKClark, Madison35 min
Jan 12, 12:18 PM ESTSpecial Weather StatementLMKAdair, Casey, Metcalfe, Russell42 min
Jan 12, 12:46 PM ESTSpecial Weather StatementLMKAllen14 min
Jan 12, 2:20 PM ESTSpecial Weather StatementLMKMonroe25 min

Nearby

Flash Flood Warnings in Kentucky, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.